Ask a doctor

My Lip Injection of 1/2cc Has Swollen my Upper Lip Very LARGE. Do I Weigh It out or Must I Get Help? (photo0

My lips looked fine until about an hour after the injections. The dermal filler is Perlane. If you've seen the episode of Keeping Up With The Kardashians where Kris Jenner gets an enormous lip reaction, well that's what mine looks like. Check that clip out. I took two Benadryl just in case it's an allergic reaction. Does anyone have a clue to what's going on? Should I be worried? Should I ride it out? Will this subside? Must I get the injections reversed? The firmness on my lip is very hard.

Doctor Answers (4)

Lip Swelling After Perlane Should Resolve Quickly

+2

Perlane is a good filler for lips and typically does not produce much swelling. However, everyone reacts differently, and some people will swell a surprising amount.  The swelling is usually due to inflammation, so anti-inflammatory drugs like Aleve and Motrin should help. A steroid pill pack can be prescribed by your doctor to rapidly reduce the swelling. Without treatment the swelling should resolve within a few days. You should not get the injections reversed with hyaluronidase.


Dallas Oral & Maxillofacial Surgeon
3.5 out of 5 stars 3 reviews

My Lip Injection of 1/2cc Has Swollen my Upper Lip Very LARGE. Do I Weigh It out or Must I Get Help?

+2

Posted photo do not tell time between injection and photo taken. Allow a few weeks to see decrease in swelling. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Large upper lip after filler

+2

A true allergic reaction wouldn't look like that. There would be a lot more going on. That looks like a lot of swelling. Benadryl is fine to take. Ice will help on and off for 24 hours. Don't press on it! Keep your hands away from the area. If you want to see your physician, that should be fine. But I really think what you have is just a great deal of swelling and given a few days it should settle down.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Perlane really should not be used in the lips!

+2

I assume you are sending us photos of you a day after treatment.  If that is the case, provided you are not itchy ( a sign of allergy), or in pain, I would give this a day or so to calm down.  The volume you are describing is not excessive.  I think it would not hurt to be seen your injecting doctor, assuming it was a doctor who did this treatment.  I would wait a full week before remotely considering enzyme to adjust this situation, unless other things are going on that you have not described.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.